Alert archive / Missouri / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 192, NWS St. Louis, MO

July 18, 2002

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 18, 2002, 2:53 PM CDT. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2002, 2:53 PM CDT (19:53 UTC)
Expired
Jul 18, 2002, 3:15 PM CDT
In force
22 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:00 AM CDT, 12 hours 53 minutes earlier.

Area forecast discussion, Jul 18, 2:00 AM CDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 AM CDT THU JUL 18 2002

THIS LOW IS STARTING TO GET OLD...

INDICATIONS WERE THAT MOST OF YESTERDAY AFTERNOONS ACTION WOULD
HAVE TAKEN PLACE SOUTH OR SOUTHEAST OF THE MISSOURI RIVER INTO
SOUTHERN ILLINOIS.  GRANTED...THERE WERE A FEW STORMS DOWN
THERE...BUT SATELLITE PICS AND LIGHTNING DATA FROM YESTERDAY
AFTERNOON SHOWED THE VAST MAJORITY OF ACTIVE WEATHER UP IN OUR
NORTHER ZONE GROUP WHERE I PUT IN THE LOWEST POPS.  AT LEAST MY
TEMPERATURE FORECASTS WERE BETTER THAN GUIDANCE FOR THE MOST PART.
INTERESTINGLY ENOUGH...IT WAS WARMER UP NORTH THAN MY NUMBERS OR
WHAT GUIDANCE GAVE ME.  POSSIBLY THE PROXIMITY OF THE UPPER LEVEL
LOW ALONG WITH A LITTLE MORE HEATING THAN WHAT WAS EXPECTED WAS
ENOUGH TO FIRE OFF ALL THAT CONVECTION.  METAR AND MSAS ANALYSIS
FROM YESTERDAY MORNING SURE DOESNT SHOW ANY SURFACE BOUNDARIES OF
CONSEQUENCE.

IT STILL LOOKS LIKE PERSISTENCE IS STILL THE BEST FORECAST FOR THE
SHORT TERM.  BOTH THE AVN AND ETA ARE REMARKABLY SIMILAR WITH THEIR
HANDLING OF OUR LITTLE ORPHAN LOW AND THE POSITION OF THE BACK DOOR
FRONT AT 12Z ON SATURDAY MORNING.  THINK THE AVN FINALLY HAS THE
RIGHT IDEA WITH THE FRONT WASHING OUT JUST NORTHEAST OF OUR AREA IN
CENTRAL ILLINOIS ON SATURDAY MORNING AND NEVER PUSHING INTO OUR AREA
AT ALL.  LOW FINALLY GETS PICKED UP IN THE MEAN FLOW AND DEPARTS ON
FRIDAY.  WITH THAT IN MIND...THINK THE GOING ZONES LOOK PRETTY GOOD
AND WILL ONLY MAKE MINOR TWEAKS HERE AND THERE.

.STL...NONE

CARNEY

In the hours before

Special weather statement, Jul 18, 9:00 AM CDT, 5 hours 53 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-182300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CDT THU JUL 18 2002

HAZARDS THROUGH TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

DISCUSSION...
THE UPPER LEVEL DISTURBANCE WE HAVE BEEN WATCHING FOR THE PAST
SEVERAL DAYS WILL REMAIN OVER MISSOURI THROUGH TONIGHT AND BRING
MUCH OF THE AREA SCATTERED THUNDERSTORMS...PRIMARILY THIS AFTERNOON
AND THIS EVENING.  ANY STORMS THAT DO FORM ARE NOT EXPECTED TO
PRODUCE ORGANIZED SEVERE WEATHER...HOWEVER...DUE TO THE HIGH
INSTABILITY...STORMS APPROACHING SEVERE LIMITS ARE POSSIBLE.

THE OUTLOOK FOR FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

&&

THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE
UPDATED AS NEEDED.  FOR DETAILED INFORMATION ON A PARTICULAR
HAZARD...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL
WATCH...WARNING OR ADVISORY PRODUCT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:01 PM CDTFlash Flood WarningLSXCrawford3 hr
Jul 18, 4:08 PM CDTSevere Thunderstorm WarningLSX37 min
Jul 18, 1:43 PM CDTFlash Flood WarningLSXClinton, Saint Clair3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.